Case reportAcute coronary syndrome and myocardial infarction after orthopedic surgery in a patient with a recently placed drug-eluting stent
Review articleOpen access
Abstract:

AbstractProviding anesthesia care for patients who have recently undergone intracoronary drug-eluting stent placement presents unique clinical challenges. It is currently recommended that these patients remain on antiplatelet therapy until reendothelialization of the vessel has occurred (ie, 3-6 months, depending on the eluting medication) to prevent stent restenosis. In the setting of urgent or emergent surgery, it may not be possible to wait until a full course of antiplatelet therapy has been completed. We report an unusual case of postoperative acute coronary syndrome in a gentleman who underwent intracoronary stenting 7 weeks before nonelective revision hip arthroplasty. To our knowledge, this is the first case in the anesthesia literature to report postoperative cardiac morbidity after recent drug-eluting stent deployment.

Request full text

References (0)

Cited By (0)

No reference data.
No citation data.
Advertisement
Join Copernicus Academic and get access to over 12 million papers authored by 7+ million academics.
Join for free!